Indiana, 2010

Damaging Winds in Indiana, August 4, 2010

August 4, 2010 · NWS LMK · 2 events in 1 county or zone

An extremely hot air mass across the Ohio Valley was in place on August 4 with excessive heat warnings issued for portions of southern Indiana. By the afternoon convective temperatures were reached and scattered strong storms developed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

An extremely hot air mass across the Ohio Valley was in place on August 4 with excessive heat warnings issued for portions of southern Indiana. By the afternoon convective temperatures were reached and scattered strong storms developed. A couple of these storms became strong enough to produce damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 4, 8:52 PM EST, 2 hours earlier.

Area forecast discussion, Aug 4, 8:52 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
952 PM EDT WED AUG 4 2010

...FORECAST UPDATE...

HEAT HEADLINES EXPIRED AT 9PM EDT AND CANCELLED SVR TSTM WATCH
NUMBER 568 AS WELL. SCATTERED SHOWERS/STORMS CONTINUE TO MOVE ACROSS
SOUTH CENTRAL KY WHILE EARLIER STORMS DISSIPATED WITH SUNSET.

OUTFLOW BNDRY/WIND SHIFT LINE ANALYZED ON SFC CHART ALONG A
BLOOMINGTON INDIANA TO MOUNT VERNON IL LINE...MOVG SEWD...WITH
SYNOPTIC COOL FRONT NORTH OF THAT AREA. WILL KEEP ISOLATED TO SCT
STORMS IN THE FCST OVERNIGHT...THOUGH LATEST RUC RAPID REFRESH
GUIDANCE INDICATES CENTRAL INDIANA MCS (WESTERN END) WILL WEAKEN OR
DISSIPATE TOTALLY IN THE OVERNIGHT HRS AS STORMS DROP ESE TOWARD SRN
INDIANA.

FRONT PROGGED TO DROP SEWD AS WELL...REACHING NEAR THE OHIO RIVER BY
12Z THU.

.SHORT TERM (TONIGHT AND THURSDAY)...

HEAT ADVISORY CRITERIA HAVE BEEN MET IN THE EAST AND WARNING
CRITERIA HAVE BEEN MET IN THE WEST SO WILL LET THE HEADLINES RIDE
UNTIL 01Z AS PLANNED.  AROUND 01Z HEAT INDEX READINGS ARE EXPECTED
TO BE IN THE 95 TO 100 DEGREE RANGE.

A FEW CELLS DID INDEED MANAGE TO POP UP IN THE HEAT OF THE DAY THIS
AFTERNOON...SO WILL HAVE AREAWIDE LOW CHANCE POPS THIS EVENING. IF
ANY STORM CAN BECOME STRONG ENOUGH THERE IS THE POTENTIAL FOR GUSTY
WINDS IN ADDITION TO LOCALLY HEAVY RAIN BEFORE THE SUN SETS.

A COOL FRONT WILL DROP SOUTH TONIGHT...REACHING A LINE FROM
PITTSBURGH TO LOUISVILLE TO OKLAHOMA CITY BY 12Z THURSDAY. WITH THIS
FRONT ADVANCING WILL CONTINUE CHANCE POPS IN THE NORTH THROUGH THE
OVERNIGHT HOURS...WITH ISOLATED POPS IN THE SOUTH AFTER MIDNIGHT.

WITH THE FRONT ACROSS OUR NORTH AT THE COOLEST PART OF THE DAY THE
LOW TEMPERATURE FORECAST IS SOMEWHAT TRICKY. AT THIS TIME IT SEEMS
THAT THE FRONT WILL STAY NORTH OF LOUISVILLE LONG ENOUGH THAT THE
CITY WILL PROBABLY EXPERIENCE ANOTHER NIGHT OF THE MERCURY STAYING
AT OR ABOVE 80 (OUTSIDE OF ANY COOLING THUNDERSTORM)...WHILE THE
REST OF THE REGION FALLS INTO THE MIDDLE AND UPPER 70S.

THE COOL FRONT WILL SLOWLY SAG SOUTH ACROSS KENTUCKY ON THURSDAY.
SCATTERED STORMS WILL ACCOMPANY THE FRONT...SOME OF WHICH COULD
BECOME SEVERE IN KENTUCKY WITH LOCALLY STRONG GUSTY WINDS. THE
STRONGER STORMS WILL BE CAPABLE OF VERY HEAVY RAINFALL AS WELL WITH
PRECIPITABLE WATER VALUES IN THE 2 TO 2.2 INCH RANGE.

WITH THE FRONT MOVING THROUGH PLUS CLOUDS AND SCATTERED STORMS HIGH
TEMPERATURES TOMORROW ARE DIFFICULT TO FIGURE OUT. AT THIS TIME WILL
GO WITH UPPER 80S IN SOUTHERN INDIANA...LOWER 90S IN MUCH OF
KENTUCKY...AND MID 90S NEAR THE TENNESSEE LINE. THOSE 90S MAY BE TOO
HIGH THOUGH DEPENDING ON HOW MUCH CLOUD AND STORM ACTIVITY ACTUALLY
DOES DEVELOP.

GIVEN THE ABOVE TEMPERATURES...AND DEW POINTS AHEAD OF THE FRONT IN
THE LOWER 70S...HEAT INDEX READINGS IN THE SOUTH SHOULD PEAK AROUND
101 DEGREES...SO NO HEAT HEADLINES ARE PLANNED FOR TOMORROW AT THIS
TIME.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...

COOL FRONT LOOKS TO BE SOUTH OF THE OHIO RIVER AT THE START OF THE
PERIOD. EXPECT BEST DYNAMICS...HEATING...AND MOISTURE POOLING JUST
AHEAD OF IT...SO WILL KEEP GRADIENT OF POPS WITH HIGHEST OVER THE
SOUTHERN HALF OF THE CWA. EXPECT RAIN CHANCES TO CLEAR ALL BUT THE
EXTREME SOUTHERN COUNTIES BY FRIDAY.

EXPECT DRIER DEWPOINTS TO FILTER IN FRIDAY AND KEEP HEAT INDICES
MUCH LOWER THAN TODAY'S TO AT LEAST SATURDAY. WILL SEE A REBOUND IN
TEMPERATURES SUNDAY THOUGH...AS HIGH PRESSURE BEHIND THE COOL FRONT
SCOOTS EAST THROUGH THE GREAT LAKES AND THEN EAST OF OUR LONGITUDE.

ALOFT WILL SEE A RIDGE GET PLANTED OVER THE CENTRAL AND SOUTHERN
PLAINS BY SUNDAY WITH ONLY A SLOW SHIFT EASTWARD THROUGH WEDNESDAY.
THIS DRIFT IS CREATING QUITE A BIT OF UNCERTAINTY IN THE MODELS FOR
TEMPERATURES. 00Z MEX HAD A HIGH AT KSDF OF 101...BUT THE ENSEMBLE
AVERAGE TEMPERATURE WAS 94.  THE 12Z MEX HAS COME DOWN TO 98 FOR A
HIGH. FOR NOW WILL TREND A DEGREE OR TWO UP BUT KEEP READINGS BELOW
GUIDANCE. DEWPOINTS SHOULD BE LOW ENOUGH MONDAY TO PREVENT HEAT
INDEX ISSUES THEN...BUT WITH MORE SOUTHERLY WINDS EXPECT DEWPOINTS
TO RISE TUESDAY AND WEDNESDAY AND MAY HAVE MORE ADVISORIES NECESSARY
BY THEN.

FOR PRECIP CHANCES SATURDAY THROUGH WEDNESDAY...A LOT WILL DEPEND ON
WHERE THE UPPER RIDGE STAYS OVER OUR REGION. SHOULD THE CENTER STAY
FAR ENOUGH AWAY...WE MAY SEE SOME STORMS DIVE TOWARD US IN THE
NORTHWEST FLOW ALOFT. FOR NOW WILL KEEP POPS BELOW MENTIONABLE RANGE.

&&

.AVIATION (00Z TAF ISSUANCE)...

THE PRIMARY THREAT TO AVIATION THRU THIS PERIOD SHOULD BE A
SCATTERED BAND OF SHOWERS AND THUNDERSTORMS PRECEDING/WITH A COOL
FRONT THAT SHUD BE IN THE OHIO RIVER VCNTY BY 12Z THU. COVERAGE OF
STORMS ATTM PRECLUDES A CATEGORICAL OR TEMPO GROUP...FOR NOW A VCNTY
REMARK WILL SUFFICE...BEGINNING IN THE PREDAWN HRS FOR SDF AND
AROUND SUNRISE FOR BWG AND LEX. FRONT WILL BECOME QSTNRY AS IT
REACHES DOWNSTATE KY THU.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........DK/11
SHORT TERM.....13
LONG TERM......RJS
AVIATION.......DK/11
Hazardous weather outlook, Aug 4, 8:32 PM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 PM EDT WED AUG 4 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
932 PM EDT WED AUG 4 2010 /832 PM CDT WED AUG 4 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO PRECEDE A COOL
FRONT OVERNIGHT...POSSIBLY REACHING SOUTHERN INDIANA AROUND MIDNIGHT
AND CENTRAL KENTUCKY IN THE PREDAWN HOURS THURSDAY MORNING. THE
PRIMARY THREAT WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING
AND LOCALIZED DAMAGING WINDS. THE STRONGEST STORMS ALSO MAY PRODUCE
RAINFALL RATES UP TO 2 INCHES AN HOUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COOL FRONT WILL MOVE SLOWLY THROUGH THE AREA FROM NORTH TO
SOUTH ON THURSDAY...AND WILL BRING SCATTERED THUNDERSTORMS WITH IT.
SOME OF THE STORMS IN KENTUCKY COULD BECOME SEVERE WITH DAMAGING
WINDS AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. DANGEROUS
LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM.

HEAT INDICES WILL BE IN THE UPPER 90S TO AROUND 100 DEGREES
THURSDAY AFTERNOON. USE CAUTION AND PLAN AROUND THE HEAT. AVOID
STRENUOUS ACTIVITY AND DRINK PLENTY OF WATER.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON THURSDAY NIGHT AND FRIDAY...
MAINLY IN THE BOWLING GREEN REGION. EXPECT GUSTY WINDS...BRIEF
HEAVY RAINFALL...AND LIGHTNING WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND FRIDAY.

DK

In the hours before

Local storm report, Aug 4, 7:20 PM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 PM EDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     BARDSTOWN               37.81N  85.46W
08/04/2010                   NELSON             KY   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN MAINLY ON THE NORTHERN SIDE OF
            BARDSTOWN.

&&

EVENT NUMBER LMK1000474

SZAPPANOS
Special weather statement, Aug 4, 7:31 PM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
831 PM EDT WED AUG 4 2010

KYZ070-050100-
LOGAN-
731 PM CDT WED AUG 4 2010

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ELKTON...AND MOVING EAST AT
30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS UP TO 50
MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   DOT...
   RUSSELLVILLE...
   CORINTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3677 8707 3685 8707 3687 8669 3683 8670
      3674 8676 3665 8677 3665 8681 3666 8708
      3674 8708
TIME...MOT...LOC 0031Z 271DEG 16KT 3675 8702

DK
Special weather statement, Aug 4, 8:10 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 PM EDT WED AUG 4 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050130-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
909 PM EDT WED AUG 4 2010 /809 PM CDT WED AUG 4 2010/

...EXCESSIVE HEAT WARNING AND HEAT ADVISORY HAS EXPIRED...

THE FOLLOWING ARE 9 PM EDT TEMPERATURES AND HEAT INDICES.

LOUISVILLE INTERNATIONAL AIRPORT. TEMPERATURE 94...HEAT INDEX 105.

LOUISVILLE BOWMAN FIELD.          TEMPERATURE 92...HEAT INDEX 105.

BOWLING GREEN (8 PM CDT).         TEMPERATURE 83...HEAT INDEX  89.

LEXINGTON BLUEGRASS FIELD.        TEMPERATURE 84...HEAT INDEX  90.

FRANKFORT.                        TEMPERATURE 85...HEAT INDEX  93.

HUNTINGBURG INDIANA.              TEMPERATURE 90...HEAT INDEX 103.

FORT KNOX.                        TEMPERATURE 89...HEAT INDEX  97.

GLASGOW.                          TEMPERATURE 84...HEAT INDEX  93.

KIRKPATRICK
Special weather statement, Aug 4, 10:29 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 PM EDT WED AUG 4 2010

KYZ076-077-050400-
ADAIR-METCALFE-
1029 PM CDT WED AUG 4 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EDMONTON...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   BREEDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3694 8572 3705 8574 3711 8555 3711 8553
      3713 8548 3714 8544 3694 8538 3694 8546
      3692 8547
TIME...MOT...LOC 0329Z 261DEG 20KT 3701 8564

SCHOETTMER
Special weather statement, Aug 4, 10:40 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1140 PM EDT WED AUG 4 2010

INZ079-050415-
JEFFERSON-
1140 PM EDT WED AUG 4 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
SEYMOUR TO 9 MILES SOUTHEAST OF VERNON...AND MOVING SOUTHEAST AT 20
MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3889 8520 3885 8521 3878 8569 3881 8570
      3883 8563 3886 8563 3886 8559 3889 8558
      3889 8556 3892 8555 3892 8529
TIME...MOT...LOC 0340Z 293DEG 18KT 3887 8588 3893 8545

SCHOETTMER
Special weather statement, Aug 4, 10:44 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1144 PM EDT WED AUG 4 2010

KYZ064-065-077-050415-
ADAIR-GREEN-TAYLOR-
1044 PM CDT WED AUG 4 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GREENSBURG...AND MOVING
EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   COLUMBIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3717 8554 3723 8553 3724 8551 3729 8521
      3706 8523
TIME...MOT...LOC 0345Z 279DEG 19KT 3719 8543

SCHOETTMER

The radar

The Louisville radar (KLVX), 96 km away, was scanning. The volume nearest the first event began at 03:52 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
August 4, 10:52 PM EST
Where
Jefferson County, 0.69 mi N of Deputy
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.810, -85.650

Jefferson county dispatch reported a tree down just north of Deputy.

Thunderstorm Wind, Jefferson

When
August 4, 11:06 PM EST
Where
Jefferson County, 1.28 mi ESE of North Madison
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.760, -85.380

Jefferson county dispatch reported a tree fell across a roadway in Madison.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258467, 258468.